Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 30, 2023, 12:10 PM EST for Dooly County, Georgia. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2023, 12:10 PM EST (17:10 UTC)
- Expired
- Jan 31, 2023, 10:49 AM EST
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dooly County, GA
The river
Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 11.41 ft at Jan 30, 2023, 8:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
072
WGUS42 KFFC 301710
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1210 PM EST Mon Jan 30 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Turkey Creek at Byromville affecting Dooly County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-310515-
/O.NEW.KFFC.FL.W.0050.230130T1710Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230130T1645Z.000000T0000Z.NO/
1210 PM EST Mon Jan 30 2023
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Turkey Creek at Byromville.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 10.0 feet, Flood stage is reached. Minor flooding of
woodlands occurs upstream and downstream from the stream gage on
Georgia Highway 90. Portions of creek access roads and low lying
areas will begin to flood.
* ADDITIONAL DETAILS...
- At 11:45 AM EST Monday the stage was 10.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.2 feet on 04/21/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$3 follow-up statements
653
WGUS82 KFFC 310153
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
853 PM EST Mon Jan 30 2023
...The Flood Warning continues for the following rivers in Georgia...
Turkey Creek at Byromville affecting Dooly County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC093-311400-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230130T2345Z.000000T0000Z.NO/
853 PM EST Mon Jan 30 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding will continue.
* WHERE...Turkey Creek at Byromville.
* WHEN...Until further notice.
* IMPACTS...At 11 feet, Minor flooding expands into the woodland
areas upstream and downstream from the stream gage on Georgia
Highway 90. Larger portions of creek access roads will flood.
* ADDITIONAL DETAILS...
- At 6:45 PM EST Monday the stage was 11.3 feet and steady.
- Forecast...No forecast is available for this location.
- Flood stage is 10 feet.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$857
WGUS82 KFFC 310948
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
448 AM EST Tue Jan 31 2023
...Forecast flooding changed to Minor severity for the following
rivers in Georgia...
Turkey Creek at Byromville affecting Dooly County.
For the Flint River Basin...including Byromville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC093-312200-
/O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/
/BVLG1.1.ER.230130T1616Z.230131T0145Z.230131T1139Z.NO/
448 AM EST Tue Jan 31 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Turkey Creek at Byromville.
* WHEN...Until further notice.
* IMPACTS...At 11 feet, Minor flooding expands into the woodland
areas upstream and downstream from the stream gage on Georgia
Highway 90. Larger portions of creek access roads will flood.
* ADDITIONAL DETAILS...
- At 3:45 AM EST Tuesday the stage was 10.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:45 AM EST Tuesday was 11.4 feet.
- Forecast...The river is expected to fall below flood stage
later this morning.
- Flood stage is 10 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$536
WGUS82 KFFC 311549
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1049 AM EST Tue Jan 31 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Turkey Creek at Byromville affecting Dooly County.
GAC093-311700-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-230131T1549Z/
/BVLG1.1.ER.230130T1616Z.230131T0145Z.230131T1437Z.NO/
1049 AM EST Tue Jan 31 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Turkey Creek at Byromville.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Tuesday the stage was 9.9 feet and falling.
- Forecast...The river is expected to fall to 8.6 feet this
afternoon.
&&
LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
3210 8398 3220 8394
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 30, 6:53 AM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 30, 6:53 AM EST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 653 AM EST Mon Jan 30 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 422 AM EST Mon Jan 30 2023 Rain continues to fall this morning across the CWA. Gulf moisture is overrunning our surface airmass ahead of disturbance moving along the slow moving frontal boundary stretching from the Arklatex into the Ohio River Valley. Rain is expected to taper off from north to south across CWA shortly after sunrise as shortwave responsible rapidly moves to the NE and moisture transport becomes more limited. Could still see some showers and maybe a rumble of thunder across portions of central Georgia through the afternoon. Instability remains very limited with little to no surface based CAPE, so no concerns about any organized convection. Southwest flow aloft will remain in place over the CWA and cold front is expected to stall northwest of the area with little in the way of dynamics to drive it. This will keep clouds and moisture in place across the area. Could see the development of some fog on Monday night as a result. Another quick hitting wave looks to move across the area on Tuesday. This one likely won't tap into moisture as well as our current system, but could deliver a quick shot of rain across Georgia. Best chances look to be in the north, but some of the hires guidance brings central Georgia into the party. Cold front may begin to move into north GA by the end of the short term period, which will set up our next system in the long term. Lusk && .LONG TERM... (Tuesday night through Sunday) Issued at 422 AM EST Mon Jan 30 2023 An unsettled weather pattern will remain over the Southeast CONUS through the remainder of the work week. The region will remain underneath southwesterly flow aloft, between a colder airmass to the north and a blocking subtropical ridge over the western Gulf of Mexico. On Wednesday, a shortwave disturbance traversing the upper level flow will bring more showers into the area. The highest chances are expected to be across the far northern tier, with progressively lower chances further south. No instability is currently progged across the area as the disturbance traverses the area, and therefore thunderstorms are not forecast on Wednesday. Rainfall amounts are expected to be less than 0.25" across the area on Wednesday, with highest amounts in the far northern tier. A closed low over the Baja California region will open and move northeastward towards the Lower Mississippi River Valley region late Wednesday and over the course of the day on Thursday. An associated surface low is anticipated to develop over the northwest Gulf of Mexico on Thursday morning and move northeastward towards Georgia on Thursday. Confidence is increasing, but some uncertainty still remains with respect to the strength and position of the low. In any case, with broad forcing ahead of the developing low, rain chances will be highest on Thursday and early Friday, with categorical PoPs in the far northern tier expanding southward through the day on Thursday and into Friday. Isolated thunderstorms will also be possible during this time, mainly to the south of I-20. Overall rainfall totals from Tuesday through Friday are forecast to range from 1.5-2.5" in north Georgia and 1-1.5 inches in central Georgia. Will need to continue to monitor the later part of the for flooding potential, which will be dependent on prior rainfall earlier in the week and total overall amounts. Showers are expected to exit to the southeast by late Friday night as the surface low moves east of Georgia and the axis of the upper level trough swing through the forecast area. Northwesterly upper level flow will set up behind the trough. A drier and cooler airmass will filter into the area behind the system on Saturday as a strong surface high moves from the the Ontario region towards New England. As the high moves towards the Atlantic, a strong CAD wedge is anticipated to develop along the lee side of the Appalachians and build into north Georgia by Saturday night, persisting into Sunday. Low temperatures this weekend are expected to range from the upper 20s in far north Georgia to the upper 30s in west-central Georgia. High temperatures are forecast be in the upper 40s to low 50s on Saturday and low to mid 50s on Sunday. King && .AVIATION... (12Z TAFS) Issued at 640 AM EST Mon Jan 30 2023 Rain should be coming to an end with the start of this TAF period for metro TAF sites, with AHN, CSG, and MCN to follow in next hour or two. Cigs will remain LIFR for several hours before likely rising to IFR during afternoon. Could see a rise to MVFR for a few hours before 00Z, but have kept IFR in TAF as confidence is low. Vsbys should improve as rain moves out, but will crash tonight as areas of FG are expected. Cigs will also lower again to LIFR after 00Z. Winds will start from east side, may briefly go NNW during afternoon, then go light and variable to near calm overnight. //ATL Confidence...12Z Update... Medium confidence afternoon cigs, high all others. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 49 64 49 57 / 10 30 30 40 Atlanta 51 63 47 55 / 10 30 30 40 Blairsville 46 58 42 52 / 10 50 60 50 Cartersville 48 59 42 52 / 10 40 40 40 Columbus 55 70 53 66 / 10 20 20 20 Gainesville 49 61 48 55 / 10 40 40 50 Macon 54 70 54 66 / 20 30 30 20 Rome 49 56 42 51 / 10 40 50 40 Peachtree City 51 67 48 60 / 20 30 30 30 Vidalia 57 75 59 70 / 10 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....King AVIATION...Lusk
Hazardous weather outlook, Jan 30, 4:48 AM EST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 448 AM EST Mon Jan 30 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 448 AM EST Mon Jan 30 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms will be possible in portions of south- central Georgia today. Strong to severe storms are not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Widespread showers and isolated to scattered thunderstorms will be possible on Thursday and Friday across north and central Georgia. Heavy rainfall will also be possible on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 1:05 PM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 days |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.